Is anyone here taking plaquenil for any type of vaculitis? I have several kinds working in me at a time. I take 600 mg of plaquenil daily and next week will probably go up to 800mg. I am having severe need of sleep and rest. If I had to work outside my home I would get fired because I HAVE to sleep around 12:30 till 3 or 4. Then I have to go to bed early and am hard to rouse in the morning. Is this one of the side effects? I don't mind it so much except no one believes I am that tired and that is painful. With all my problems physically if I don't get that sleep I exerbate my pain off the charts.Anyone else even have vasculitis?
I have cerebral vasculitis as a result of rheumatoid arthritis. I was on Plaquenil for 2 years before my doc added methotrexate. I had no side effects except for hair loss. It was very effective. I had to stop it last year after developing vision problems as there is a specific problem that Plaquenil can cause. You'll need to see an ophthalmologist regularly. It turned out not to be the Plaquenil but the vasculitis hitting my optic nerves. So my doc put me on Orencia along with the methotrexate and we are keeping Plaquenil for an increase in symptoms.
Of all the drugs I've taken, it's had about the least amount of side effects I've ever had. I be tit;s the vasculitis that is making you so tired. My flares make me terribly tired.
They are getting ready to start the methotrexate this week on Wednesday to go with the plaquenil. I went get a base line from the opthalmologist before I started the plaquenil and he told me to do a simple test everyday and see him twice a year and it would be ok and get caught early if it starts to bother my eyes.
You may be correct about the tiredness coming from the disease--really all my problems can cause tiredness. I have not had a remission in approximately 11 years so I will be so thankful for any time "off" I can get. I dont remember what feeling good feels like anymore.
I have nausea each night about 1 hour after I take it (even with lots of food) and that last a couple of hours. Milk helps the most. Thanks for posting. It is nice to hear from someone else with this rare problem. Karen
I noticed you had a hysterectomy? are you in menopause? reason im asking is ever since I had mine two years ago, problems with my blood vessels, checking me for vasculitis now. I have sjogrens and Lupus. I was on Plaquenil awhile back and it helped me alot, when I stopped, all my hair just about fell out. Are you taking any hormones like estrogen? Im on a low dose of it and wondering if its making me worse, even though my levels are still low.
Yes, since 2003 I have been in menopause after surgery. I am now 52 so I would be menopausal now anyway most likely. I do take estrodial. I started that back in my late 30s due to extreme hot flashes. I guess I was headed for early menopause. I was working and couldn't handle these flashes every 15-30 minutes. I have started having migraines again. I had them in my 20-30s, then my late 40s. Now they are back. I need to discuss this with the rheumy to see if this is a problem between meds or what. Maybe the estrogen?
I take 400 mgs of Plaquenil a day for a vasculitic disease. My rheum is calling it sjogren's because it responds to plaquenil but otherwise i have no sicca symptoms but arthritis. I get hemorrhage and raynauds off the plaquenil. It seems to be great stuff, but recentyl my RBCs have started enlarging and we're evaluating whether to back off on the dose as there are rare reports of association with MDS. Also have to get your eyes checked regularly for signs of toxicity.